Alert archive / California / Wind Advisories in 2014
Wind Advisory 1, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 7, 2014, 3:30 AM PST. It took effect at Feb 7, 2014, 2:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2014, 3:30 AM PST (11:30 UTC)
- In effect from
- Feb 7, 2014, 2:00 PM PST
- Expired
- Feb 8, 2014, 3:06 AM PST
- In force
- 13 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS76 KSTO 071130 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST FRI FEB 7 2014 CAZ015>019-072330- /O.NEW.KSTO.WI.Y.0001.140207T2200Z-140208T1900Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO... STOCKTON...MODESTO 330 AM PST FRI FEB 7 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PST SATURDAY. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE TODAY BECOMING STRONGEST TONIGHT THROUGH MIDDAY SATURDAY. * LOCATIONS INCLUDE: SACRAMENTO...CHICO...REDDING...STOCKTON... MODESTO. * IMPACTS: POTENTIAL TREE DAMAGE...TRAVEL IMPACTS...AND POWER OUTAGES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND/OR GUSTS TO 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
2 follow-up statements
615 WWUS76 KSTO 072120 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 120 PM PST FRI FEB 7 2014 CAZ015>019-081400- /O.CON.KSTO.WI.Y.0001.140207T2200Z-140208T1900Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO... STOCKTON...MODESTO 120 PM PST FRI FEB 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST SATURDAY... * WINDS: SOUTHEAST SUSTAINED WIND 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING BECOMING STRONGEST TONIGHT THROUGH MIDDAY SATURDAY. * LOCATIONS INCLUDE: SACRAMENTO...CHICO...REDDING...STOCKTON... MODESTO. STRONGEST WINDS WILL BE IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. * IMPACTS: POTENTIAL TREE DAMAGE...TRAVEL IMPACTS...AND POWER OUTAGES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND/OR GUSTS TO 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
959 WWUS76 KSTO 081106 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 306 AM PST SAT FEB 8 2014 CAZ015>019-081215- /O.CAN.KSTO.WI.Y.0001.000000T0000Z-140208T1900Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO... STOCKTON...MODESTO 306 AM PST SAT FEB 8 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. ALTHOUGH BREEZY WINDS CONTINUE THROUGHOUT THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...WIND SPEEDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA AND PRESSURE GRADIENTS CONTINUE TO DECREASE. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:57 PM PST, 5 hours 33 minutes earlier.
Area forecast discussion, Feb 6, 9:57 PM PST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 957 PM PST Thu Feb 6 2014 .Synopsis... Series of moist Pacific storms will impact Interior Northern California through early next week bringing rain, snow in the mountains and breezy to windy conditions at times. && .Discussion... Brief break in precip expected for much of the valley overnight, however precip will continue over the west slopes of the northern Sierra into Friday morning. Next wave moves onshore Friday with increasing warm advection eventually bringing snow levels up a bit. Precip expected to increase across the entire region by late in the day and pick up in intensity overnight and into Saturday. Updates issued. && .Previous Discussion... First wave of precip in Norcal moved south of our CWA by midday as the vort max off the central CA coast dropped SEwd to off the Socal coast. Weaker short wave and area of showers moved through the Nrn portion of the CWA this afternoon...mainly affecting the coastal mtns and Nrn zones including the Nrn Sac Vly...with area of showers also moving up the Siernev. The weaker wave is between the 2 larger scale waves...the one to our S and the other rotating around the Rex low over the Pac NW. This system will wind down tonite and there will be a break in the wx. Then on Fri and into the weekend the much wetter and warmer wx system will impact Norcal. The main TPW plume around 140-150W will advect NEwd as energy rotates around the base of the central Pac trof and the Pacific jet moves into Norcal. WAA precip will rapidly develop over Norcal on Fri with the amplification of the ridge and jet shifting the +2 to +3 standard deviation plume gradually Nwd on Sat. With the influx of subtropical air...snow levels will rise so the initial warning for the Siernev around 5 kft will need to be tweaked to higher snow levels during the weekend. Snow levels could rise to near or above the major passes on I-80/Hwy 50 during the late Sat early Sun time frame. In advance of this...the main impact will be Fri afternoon and Fri nite with the lower snow levels and focus of the plume over the 80/50 corridor. Thus...we upgraded the watch to a warning in the afternoon package. A gradual drop in snow levels to below pass level is likely on Sun as the jet sags Swd again. Main changes to the forecasts were to QPF and snow levels...and in increasing winds Fri afternoon into Sat morning in the valley as Sly upvalley flow increases in the warm sector. Later forecasts will hone-in on possible wind advisories for the valley as up valley gradients increase to 4 to 5 mbs. NAM 925 mbs winds increase to 45 to nearly 50 kts in the Nrn Sac vly Fri evening with the band of strongest winds dropping Swd into the Srn Sac vly Sat morning. Min temps were upped during this time (and for Sun morning) due to the WAA Sly winds. Precip continues into Sun...although the upper jet sags a little into Norcal pushing the plume Swd during the day along with the heavier band of precip. Snow levels expected to gradually lower up N as the jet sags Swd. JHM && .Extended Discussion (Monday through Thursday)... A break in the wet weather pattern looks to be Monday as weak ridging allows precipitation to taper off over the area by later in the day. However, another series of waves are forecast to weaken the ridge and push through the Pacific Northwest beginning Tuesday and continuing through the week. Currently, best chances for precipitation across NorCal increase for Wednesday and Thursday as slightly stronger waves push through the west coast. Despite cloud cover and occasional precipitation, daytime highs throughout the extended period are expected to remain several degrees above normal with moderate to high snow levels under moderately warm airmass. Shen && .Aviation... Storm system over NorCal will bring a mix of VFR/MVFR/IFR conditions in the valley. Expect the mix to become more MVFR/IFR conditions overnight and on Friday as the next storm wave approaches. Generally IFR/LIFR conditions for mountains the next 24 hours, with snow levels down to 2500 to 3500 ft. Southerly winds will be enhanced by late Friday morning and into the evening. Valley winds will be 10-20 kts with gusts up to 30 kts. Gusts up to 40 kts over the Sierra. jbb && .STO Watches/Warnings/Advisories... winter storm warning from 10 am friday to 4 pm pst saturday above 5000 feet in the west slope northern sierra nevada... western plumas county/lassen park. winter weather advisory from 4 am to 10 pm pst friday above 4000 feet in the mountains southwestern shasta county to northern lake county. winter storm warning from 4 am friday to 4 am pst saturday above 4000 feet in the shasta lake area / northern shasta county. &&
Hazardous weather outlook, Feb 6, 6:00 AM PST, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 600 AM PST THU FEB 6 2014 CAZ013>019-063-064-066>069-071500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 600 AM PST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY GENERALLY LIGHT SNOW POSSIBLE IN THE MOUNTAINS TODAY WITH HIGHEST AMOUNTS IN THE SIERRA NEVADA WHICH MAY IMPACT TRAVEL. * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SERIES OF WET PACIFIC STORMS MOVE THROUGH FRIDAY THROUGH EARLY MONDAY BRINGING PERIODS OF MODERATE TO HEAVY PRECIPITATION AND GUSTY WIND ALONG WITH SIGNIFICANT SNOW TO THE HIGHER MOUNTAIN TERRAIN. PONDING OF WATER ON ROADWAYS...SMALL STREAM FLOODING...DEBRIS FLOWS ALONG BURN SCARS...AND TRAVEL IMPACTS INTO THE MOUNTAINS ARE POSSIBLE. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE AT WEATHER.GOV/SACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA AT FACEBOOK.COM/NWS.SACRAMENTO TWITTER.COM/NWSSACRAMENTO
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.